Lyrica pregabalin withdrawal

As you can see I'm sitting up in bed at 5 am with work in 2 and a half hours. I'm desperate. I have gradually come off pregabalin from 150mg morning and night to finally being free of it. It's been 5 days since I finished completely. I feel awful. The pains in my neck and base of my head are crippling along with almost permanent migraine. How long will it take to stop? Does anyone know please?

I'm due to have the first round of Botox in 4 weeks I just don't know what to do. Any comments welcome thank you xx

16 Replies

oldestnewest
  • My stmptoms are same as yours I've had constant pain for 5 1/2 years at base of skull and neck since 5th may 2011. I have just started pregabalin 25 twice a day gotta build upto 300 twice a day.

    Did u feel better on it?

    I am hoping for Botox soon.

  • Hi no I don't think it did help me sorry. I was on it for about 5 years at 150mg morning and night but I am now off it. My neck has gradually got worse so I asked to come off it. I felt like I was in a fog couldn't think clearly. It's very strong. I'm hoping the way I feel now is just withdrawal as I feel worse than ever.

    Sorry no good news but hope it gives you some relief. Good luck x

  • Try rubbing magnesium oil into your neck and I do neck and shoulder excercises every morning. Need to strengthen the neck muscles x

  • It takes about a month but first week or two an absolute living nightmare. But you will definitely feel better when you have got over the withdrawals. Don't give in to these damn meds, to me they were a quick fix and then back to square one but worse. I have joined the migraine world summit group. It's very very helpful Cost £112 but you get to hear talks from the worlds top migraine specialist and there is an amazing support group. Good luck. Feeling for you

  • Coming off any of these terrible drugs are just awful, hope you have something to help you yo tie your over while you have botox.

    I am on my 4th week with botox ginally seeing some success. Thank goodness.

  • I've never tried pregabalin but just thought I would send sympathy as you are suffering so much. I am a chronic migraine sufferer and know how desperate you must be feeling. I am sure coming off pregabalin is really terrible but hopefully once you get it out of your system you will begin to feel a bit better. I have been offered botox but really nervous about having it done. I hope you get on ok when you have it in 4 weeks time. Let us know how you get on.

  • Thanks for your reply. I will let you know how the Botox goes x

  • I now use a compound cream that would probably work for you since it is at your neck. It is kind of expensive which is why the docs don't really know too much about it (not covered by most insurance) but it has helped. Find a compounding pharmacy and ask about creams for pain. Mine has ketamine 5%, gaba 3%, lidocaine 2%, amitriptoline 2%. I get sinus infections and the migraine that goes along with that and this has helped.

  • Thank you for your replies. As always good to know I'm not alone. I'll investigate some of your advice thank you x

  • Is that a certain type of migraine (neck base of head)? That's what I suffer from and it's the worst. I take so many meds to help my migraine. My Nuerologist said I've gone through most of my options.

    I've tried botox twice for over a year both times and it didn't help. I think the key is to get the shots in the exact area at the base of your head to relax those muscles.

    I was u aware of others having that same migraine. I'm really interested in the cream mentioned above.

    Acupuncture has helped and getting off all pain meds slowly. It took me a year.

    So sorry you have to go to work. I wish you luck!

    Paula

  • Hi jackiesutton62!

    ugh i read what you are going through and i am praying for you! Pregabalin withdrawal sounds tortuous! I read all of the responses, too - and I just can't get over all the suffering I'm hearing! My migraine disorder started a year and a half ago and I've been taking a combination of Cymbalta (100 mg in the morning and 100 mg at night) plus Topamax (100 mg in the morning and 100 mg at night) and Cambia powder if wake up with the migraine, plus I started Botox last month with quite a bit of injections all over my head. This past month my Pharmacy got some new pharmacists who accidentally called in prescriptions refills for me to only get my Cymbalta once a day. I didn't really notice it in time, i just took it twice per day like always, then it ran out. I somehow managed to get some extra ones because we were going to NYC...but when we got back my insurance wouldn't pay for it anymore, hence, I was not taking it...and all of a sudden my Pharmacist could not get my Cymbalta because they said the doctor wasn't calling back...ever. So all of a sudden I was getting nausous and throwing up (last week) and I had no idea I was going through withdrawal. I told my husband finally just go and tell them they are calling the wrong doctor and they are giving me the wrong dose please, that's why the ins. is not paying! Meanwhile I still did not know I was going thru withdrawal syndrome, I just knew I felt nauseous and in pain. I didn't even really know how long this had been going on. Geez one friggin' minute I fail to pay attention with my 20 meds and this is what happens! So I have an idea of what you must be going through, and I just feel horrendous for you, and OMG you have to friggin go to work! I had to go on disability with everything that's happened like dominoes to me. Well all the best to you....I wish you well and I pray that the Botox is the ticket, I hear that the 2nd round IS the REAL DEAL! My migraines actually feel better...but I still am on Cymbalta (it's not as strong as pregabalin i've heard), I'm STILL on Topamax, I'm STILL on Relpax sometimes so go figure! Ugh again!

  • my symptoms are were the same as yours,for years I had constant migraines,which were made so much worse as I am going through the menopause,I also have an under active thyroid,I always had a really sore neck which I was sure gave me the migraine,I think I have tried every tablet and every treatment known to man,and I'm not kidding,for the last two years I have felt so bad I rarely left the house unless I was going to the Doctor or hospital.I really felt so bad i thought I was going mad,I was sleeping for only two hours a night,I was exhausted,I had to get sleeping tablets to help me sleep.I was at the end of my tether I would have taken anything just to feel normal,my GP who was so good and did everything to try and help and my daughter was never of the internet trying to see what could help,she read about Amitriptyline so I ask my GP for that,he said I had tried it sixteen years ago but I could try it again,it was a blessing, I took three that afternoon,I slept like a baby till the next morning,it didn't take my headaches away completely,but certainly made them easier to bare,I persevered with them and after about two month I had days without a headache and I had started to go out again and get on with my life,now six month later I feel so much better,if I get a headache it doesn't stop me doing things,and I haven't had a migraine for months,and mine were so debilitating I couldn't get out of bed and was sick all the time I had the headache,the only down side of the Amitriptyline is that I have gained weight, about a stone and a half,but I dont care I would rather be over weight and feel well and my family agree,my GP said to stay on the for nine month to a year and then cut them down slowly and see what I'm like,hope something I've said helps you or gives you hope,because its horrible when you think your never going to feel well again,best wishes x

  • PS,I tried Botox twice and it didn't help me,but I know a lot of people have had success with it

  • Thank you for your replies. I have tried Amitriptyline but it didn't help also, like Pregabalin, made me feel so confused I couldn't think or remember anything. Patty jay I'm glad you're getting some relief. I'm only able to work because I can take sumatriptan. I'm supposed to only take 6-8 a month and try very hard not to take more but I won't go through the full migraine with vomiting for days so usually take more. However I'm now only on indometacin for hemi crania continua, my other headache, so am hoping for a clearer mind and once this withdrawal is over, you've all given me hope it will end, I'm going to think hard about Botox or looking into Cerezen implants or something more natural. Thank you for your time xx

  • I've been using pregabalin for 4 years but I was initially prescribed it for anxiety . On 11th May this year I had ( what can only be described as an attack) of ......

    Feeling dizzy.

    Fuzzy head,

    A "c " shaped , smokey aura in my left eye which dulled out my vision to the side.

    Stripey , gold, sparkling lights to the side of my vision field ,

    and a sickly feeling.

    I went to A&E and spent the night in hospital being investigated for TIA.

    I was told it was a migraine. ??? I have suffered head / neck pain ever since .

    Now that I have read this post I'm wondering if the pregabalin had anything to do with it. I only take 50mg AM and 50mg PM. But do you think it's a possibility ?

    Hope your condition improves now that you have rid yourself of the drug. Good luck x

  • Hi I was on 150 twice a day and felt fuzzy, confused, couldn't make a decision or remember anything. I don't know if it's pregabalin that caused your migraine, it certainly didn't help mine. I was given it as I had so much neck pain as well as chronic migraine. It's nearly two weeks since I stopped completely and I've had 4 days without migraine so I'm hopeful. Please be careful with pregabalin it's very strong stuff. Take care xx